Alert archive / Arkansas / Severe Thunderstorm Warnings in 1993
Severe Thunderstorm Warning 339, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 16, 1993, 10:29 AM CDT for Madison County, Arkansas. It was in force for 53 min.
The area
The counties it named.
The facts
- Issued
- Oct 16, 1993, 10:29 AM CDT (15:29 UTC)
- Expired
- Oct 16, 1993, 11:22 AM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Madison County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 3.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 10:25 AM CDT, 4 minutes earlier.
Area forecast discussion, Oct 16, 10:25 AM CDT, 4 minutes before
FPUS3 KTUL 161531 AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1025 AM CDT SAT OCT 16 1993 OK MESONET DATA AT 1415Z INDICATED SFC LOW TO BE NEAR THE WOODS/MAJOR COUNTY LINE WITH A WARM FRONT EXTENDING SOUTHEAST TO NEAR OKEMAH TO SOUTH OF FSM. WARM FRONT LIKELY TO MOVE LITTLE THIS AFTERNOON WITH SFC LOW TRACKING SOUTHEAST TOWARDS MLC BY 00Z. MORNING SOUNDINGS SHOW VERY UNSTABLE AIRMASS ACROSS ERN OK AND PROFILERS AND RADAR LOOPS SHOW IMPRESSIVE UPPER DIFFLUENCE ACROSS THE AREA. ADAP INDICATES STRONG MOISTURE CONVERGENCE ALONG THE WARM FRONT AND AS SHORTWAVE MOVES ACROSS KS THIS AFTERNOON...STRONG TO SEVERE TSTMS WILL LIKELY REDEVELOP IN THE VICINITY OF THIS BOUNDARY. AGREE WITH SELS MODERATE RISK AREA FOR THIS AFTERNOON AND EVENING. CURRENT STORM RELATIVE HELICITY VALUES SUPPORT THE POTENTIAL FOR ROTATING STORMS BUT LOW LEVEL WINDS ARE PROGGED TO DIMINISH IN NE OK THIS AFTERNOON WHICH WOULD LOWER HELICITY VALUES. THUS BEST CHANCES FOR SUPERCELL/TORNADIC DEVELEPMENT THIS AFTERNOON SHOULD BE IN SE OK. AREA NORTH OF THE WARM FRONT LIKELY TO REMAIN OVERCAST THIS AFTERNOON BUT SOME SUN IS EXPECTED SOUTH OF THE BOUNDARY. LOCAL TEMP PROGRAM BASED ON 12Z ETA MODEL SHOWS TEMPS WILL REACH AT LEAST THE MID 80S AT MLC IF THE SUN COMES OUT SO WILL BUMP UP MAXES SOUTH OF THE WARM FRONT. WILL LOWER TEMPS IN NE OK WHERE CLOUDS WILL BE MORE PERSISTENT. WILL ALSO ADD THE MENTION OF SEVERE TO ALL ZONES THIS AFTERNOON AND TO SE OK THIS EVENING AND WILL MAKE SOME MINOR ADJUSTMENTS TO POPS FOR THE AFTERNOON. NO CHANGES TO LATER PERIODS ATTM. NEW SEVERE TSTM WATCH JUST ISSUED VALID UNTIL 22Z FOR MOST OF ERN OK. .TUL...NONE. PLATE
In the hours before
Special weather statement, Oct 16, 7:37 AM CDT, 2 hours 52 minutes before
OKZ054-055-056-057-058-059-060-061-062-063-161345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 737 AM CDT SAT OCT 16 1993 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A SMALL PART OF NORTHERN OKLAHOMA UNTIL 1100 AM... AT 730 AM...RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS OVER NORTHEASTERN OKLAHOMA NORTHEAST OF A LINE FROM BARTLESVILLE TO POTEAU. THE STORMS WITHIN THIS AREA HAVE DECREASED IN INTENSITY SINCE 600 AM... BUT MAY STILL PRODUCE FREQUENT LIGHTNING...BRIEF HEAVY DOWNPOURS...GUSTY WINDS...AND SMALL HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF NORTHEAST OKLAHOMA THIS MORNING. STRONG THUNDERSTORMS CONTINUE IN PARTS OF SOUTH CENTRAL KANSAS AND THESE STORMS COULD BUILD INTO THE EXTREME NORTHERN PORTIONS OF NORTHEAST OKLAHOMA. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, Oct 16, 7:38 AM CDT, 2 hours 51 minutes before
OKZ054-055-056-057-058-059-060-061-062-063-161345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 737 AM CDT SAT OCT 16 1993 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A SMALL PART OF NORTHERN OKLAHOMA UNTIL 1100 AM... AT 730 AM...RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS OVER NORTHEASTERN OKLAHOMA NORTHEAST OF A LINE FROM BARTLESVILLE TO POTEAU. THE STORMS WITHIN THIS AREA HAVE DECREASED IN INTENSITY SINCE 600 AM... BUT MAY STILL PRODUCE FREQUENT LIGHTNING...BRIEF HEAVY DOWNPOURS...GUSTY WINDS...AND SMALL HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF NORTHEAST OKLAHOMA THIS MORNING. STRONG THUNDERSTORMS CONTINUE IN PARTS OF SOUTH CENTRAL KANSAS AND THESE STORMS COULD BUILD INTO THE EXTREME NORTHERN PORTIONS OF NORTHEAST OKLAHOMA. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, Oct 16, 8:50 AM CDT, 1 hour 39 minutes before
OKZ054-055-056-057-058-059-060-061-062-063-161450- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 850 AM CDT SAT OCT 16 1993 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A SMALL PART OF NORTHERN OKLAHOMA UNTIL 1100 AM... AT 845 AM...RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS OVER NORTHEAST AND EAST CENTRAL OKLAHOMA EAST OF A LINE FROM WELCH TO WEBBERS FALLS. THE HEAVIEST RAIN WAS OVER ADAIR COUNTY SOUTHEAST OF STILWELL. OTHER SHOWERS WERE DEVELOPING OVER PAWNEE AND CREEK COUNTIES. MOVEMENT WAS EAST AT 20 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF NORTHEAST OKLAHOMA THIS MORNING. STRONG THUNDERSTORMS CONTINUE IN PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS AND THESE STORMS COULD BUILD INTO THE EXTREME NORTHERN PORTIONS OF NORTHEAST OKLAHOMA. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, Oct 16, 8:51 AM CDT, 1 hour 38 minutes before
OKZ054-055-056-057-058-059-060-061-062-063-161450- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 850 AM CDT SAT OCT 16 1993 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A SMALL PART OF NORTHERN OKLAHOMA UNTIL 1100 AM... AT 845 AM...RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS OVER NORTHEAST AND EAST CENTRAL OKLAHOMA EAST OF A LINE FROM WELCH TO WEBBERS FALLS. THE HEAVIEST RAIN WAS OVER ADAIR COUNTY SOUTHEAST OF STILWELL. OTHER SHOWERS WERE DEVELOPING OVER PAWNEE AND CREEK COUNTIES. MOVEMENT WAS EAST AT 20 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF NORTHEAST OKLAHOMA THIS MORNING. STRONG THUNDERSTORMS CONTINUE IN PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS AND THESE STORMS COULD BUILD INTO THE EXTREME NORTHERN PORTIONS OF NORTHEAST OKLAHOMA. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, Oct 16, 9:55 AM CDT, 34 minutes before
OKZ054-055-056-057-058-059-060-061-062-063-161555- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 955 AM CDT SAT OCT 16 1993 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A SMALL PART OF NORTHERN OKLAHOMA UNTIL 1100 AM... AT 950 AM...RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS OVER EXTREME NORTHEAST AND EAST CENTRAL OKLAHOMA EAST OF A LINE FROM JAY TO SALISAW. THE STRONGEST STORMS HAD MOVED INTO NORTHWEST ARKANSAS. OTHER SHOWERS AND THUNDERSTORMS WERE OVER EASTERN ROGERS COUNTY FROM CHELSEA TO INOLA. THESE STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND GUSTY WINDS. MOVEMENT WAS EAST AT 35 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF NORTHEAST OKLAHOMA THIS MORNING. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, Oct 16, 10:00 AM CDT, 29 minutes before
OKZ054-055-056-057-058-059-060-061-062-063-161555- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 955 AM CDT SAT OCT 16 1993 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A SMALL PART OF NORTHERN OKLAHOMA UNTIL 1100 AM... AT 950 AM...RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS OVER EXTREME NORTHEAST AND EAST CENTRAL OKLAHOMA EAST OF A LINE FROM JAY TO SALISAW. THE STRONGEST STORMS HAD MOVED INTO NORTHWEST ARKANSAS. OTHER SHOWERS AND THUNDERSTORMS WERE OVER EASTERN ROGERS COUNTY FROM CHELSEA TO INOLA. THESE STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND GUSTY WINDS. MOVEMENT WAS EAST AT 35 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF NORTHEAST OKLAHOMA THIS MORNING. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 12:48 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 36 min |
| Oct 16, 12:48 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 57 min |
| Oct 16, 1:35 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 55 min |
| Oct 16, 1:42 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 33 min |
| Oct 16, 1:45 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 45 min |
| Oct 16, 1:57 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 63 min |
| Oct 16, 3:15 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 60 min |
| Oct 16, 4:35 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 55 min |
| Oct 16, 5:33 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 57 min |
| Oct 16, 4:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 46 min |
| Oct 16, 4:40 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 65 min |
| Oct 16, 4:57 PM CDT | Tornado Warning | TSA | Tulsa | 44 min |
| Oct 16, 5:17 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 58 min |
| Oct 16, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 46 min |
| Oct 16, 5:54 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 66 min |
| Oct 16, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 61 min |
| Oct 16, 6:50 PM CDT | Tornado Warning | TSA | Cherokee | 35 min |
| Oct 16, 9:02 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 58 min |
| Oct 16, 9:41 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 64 min |
| Oct 16, 10:01 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 59 min |
| Oct 16, 10:29 AM CDT | Severe Thunderstorm Warning | TSA | Johnson, Logan | 61 min |
| Oct 16, 6:19 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 56 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1993Every severe thunderstorm warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.